Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 4, 2025, 4:51 PM CDT for Osage County, Missouri. It took effect at Apr 4, 2025, 6:20 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2025, 4:51 PM CDT (21:51 UTC)
- In effect from
- Apr 4, 2025, 6:20 PM CDT
- Expired
- Apr 5, 2025, 8:20 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 2:33 PM CDT, 2 hours 18 minutes earlier. Its key messages:
- A round of showers and thunderstorms moves through the region this evening. A few storms could be severe while heavy rainfall and flooding continue to be threats as well.
- The heavier rain and storms end early this evening. More cold rain is expected on Saturday, but it will not be heavy enough to cause additional flooding.
- Cool conditions continue through at least the first half of next week. Freezing temperatures are likely early in the week.
Area forecast discussion, Apr 4, 2:33 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
233 PM CDT Fri Apr 4 2025
.KEY MESSAGES...
- A round of showers and thunderstorms moves through the region
this evening. A few storms could be severe while heavy
rainfall and flooding continue to be threats as well.
- The heavier rain and storms end early this evening. More cold
rain is expected on Saturday, but it will not be heavy enough
to cause additional flooding.
- Cool conditions continue through at least the first half of next
week. Freezing temperatures are likely early in the week.
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 231 PM CDT Fri Apr 4 2025
Our recent cold front settled well to the south of our area, but is
lifting back north as a warm front this afternoon in response to the
next wave of low pressure moving out of the Southern Plains. Our
area has been solidly north of the front in cool, rainy conditions
today. As the wave moves east this evening it will pull another
surge of moisture up and over the front leading to one final round
of showers and thunderstorms along and ahead of a cold front. These
will be almost entirely elevated in nature above that cold surface
air mass. Thus any severe weather threat will be primarily limited
to large hail if enough instability can be achieved. South of the
warm front in the warm sector, surface based instability and
significant directional shear is leading to a much greater threat
for tornadoes. If this warm front pushes far enough north then the
far southern fringes of our forecast area could get in on this
threat. However, this is looking increasingly less likely as
continued rain north of the front has reinforced the stable low
level air mass making it more difficult for the surface warm front
to make much progress northward.
Despite the stable low levels, a very moist air mass advected in
aloft will lead to the potential for heavy rain in areas with
thunderstorms this evening. Thankfully the front looks fairly
progressive in nature, so the total duration of heavy rainfall at
any one location is likely to be somewhat limited. A swath of an
additional 1 to 3 inches is most likely, although areas which see a
slower progression of the line of storms could see in excess of 4
inches. It's the heavier rates in the convection which will lead to
the greatest threat for flash flooding, although we continue to be
concerned about the overall total rainfall across the region leading
to significant rises on area rivers. Flooding remains likely on many
rivers especially in the Meramec and Kaskaskia River Basins where
most river forecast points are already under Flood Warnings. The
larger rivers (Missouri and Mississippi) upstream of St Louis are
not expected to see flooding.
Kimble
&&
.LONG TERM... (Sunday through Next Friday)
Issued at 231 PM CDT Fri Apr 4 2025
As the cold core of the trough slides northeast through our region
late Saturday night and Sunday morning, we'll see the last batch of
light precipitation sliding through the region. I say precipitation
because temperatures aloft with that cold core low will be cold
enough to produce snow. Surface temperatures will be milder, but
dewpoints falling into the 20s suggest that with evaporative
cooling we could cool cold enough to see some snowflakes reach the
surface. It's not expected to be impactful considering warm
ground, light precipitation rates, and temperatures near or just
above freezing. But it is worth noting that 20 to 60 percent of
00Z ensemble guidance does produce at least some snow. The impacts
from this snow are going to be considerably greater further
upstream to our southwest where the Texas Panhandle and into
Oklahoma see a better chance for accumulation. This is in part due
to elevation (it's considerably higher elevation out that way)
but also because the cold core low will be weakening as it moves
northeast and gets absorbed by the northern stream trough over the
Great Lakes.
Sunday's potential snowflakes set the mood for the new air mass.
It's going to be cold for the first half of the week with
temperatures some 10 to 15 degrees below normal. While some sun
Monday and Tuesday will allow daytime temperatures to rise into the
50s and potentially near 60, the dry air mass will cool efficiently
at night. While there is the potential for freezing temperatures
both Sunday night and Monday night, the greatest potential is Monday
night when surface high pressure builds in from the north. This
gives us our best shot at clear, calm conditions and ideal overnight
cooling. There's some uncertainty on this, though, as some guidance
has the center of the surface high moving over our area and others
have it moving a bit to our east. NBM probability for subfreezing
low temperatures Tuesday morning have increased relative to the last
forecast (ranging from 60 to 90 percent), with the greatest
potential in the north and east reflecting some of that uncertainty
on the positioning of the surface high. The St Louis urban
environment has the greatest potential to remain above freezing.
We get at least a couple of days of dry weather next week, but rain
chances do return around midweek. Guidance has come into some
agreement on the timing of the next trough (Wednesday or Wednesday
night) dropping in via the broader northwest flow, but there's
greater variability in how deep this trough is. Gulf moisture will
remain well cut off to our south, so precipitation amounts with this
one will be pretty light. Once this trough moves through, though, it
will open us up to ridging moving in from the west and thus warmer
temperatures. However there is some uncertainty on the amount of
cold air pulled southward behind Wednesday's trough and thus how
long it takes the ridge to overcome that. This is reflected in the
larger interquartile ranges on NBM temperatures from Wednesday
onward. Once the warmth does return, we'll be headed back to the 70s
and 80s with at least a few more days of dry weather during the warm
up.
Kimble
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1229 PM CDT Fri Apr 4 2025
Rounds of rain and thunderstorms move through central MO and the
St Louis metro over the next several hours. TAF represents best
estimate on timing, although this will be amended as necessary.
Quincy has the best chance of making it through without any TS.
Winds start out easterly but become northeasterly and the
northerly with time, increasing tomorrow. Conditions are currently
lowering to IFR and will likely stay that way into Saturday at all
sites, although some variation in heavier downpours is possible.
After a lull in the rain overnight, another round moves through
the St Louis metro tomorrow although with much lower threat for
thunder.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Saturday night for Crawford MO-Franklin
MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Washington MO.
IL...Flood Watch through late Saturday night for Bond IL-Clinton IL-
Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 4, 4:25 AM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 425 AM CDT Fri Apr 4 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 425 AM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected across portions of the area today and tonight. A few thunderstorms could be severe this afternoon and evening with large hail the primary threat. However, there is a conditional threat of tornadoes and damaging winds in southeastern Missouri and southwestern Illinois. Periods of thunderstorms will heavy rainfall are expected to persist, with the greatest chance of flash flooding this evening into early overnight in across southeastern Missouri and southwestern Illinois. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate to major river flooding is possible as a result of heavy rainfall. There is a slight chance of thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
In the hours before
Local storm report, Apr 4, 1:51 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service St Louis MO
151 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Tstm Wnd Dmg 3 N Elkton 38.33N 89.55W
04/02/2025 Washington IL Emergency Mngr
Several large limbs broken off of trees.
&&Local storm report, Apr 4, 1:53 PM CDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
153 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg Beaucoup 38.35N 89.29W
04/02/2025 Washington IL Emergency Mngr
Damage to a farm building.
&&Local storm report, Apr 4, 4:11 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
411 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Flash Flood 2 NNW Marthasville 38.65N 91.07W
04/04/2025 Warren MO Emergency Mngr
Highway O at Walnut Crest flooded. This spot
typically floods when heavy rain falls.
&&
LSJLocal storm report, Apr 4, 4:13 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
413 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Flash Flood 5 SE Truesdale 38.75N 91.06W
04/04/2025 Warren MO Emergency Mngr
Highway F at S Stracks Church Road flooded.
This spot typically floods when heavy rain
falls.
&&
LSJLocal storm report, Apr 4, 4:15 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
415 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Flash Flood 2 NE Wright City 38.85N 91.00W
04/04/2025 Warren MO Emergency Mngr
Highway J at BMC Stone quarry flooded. This
spot typically floods when heavy rain falls.
&&
LSJLocal storm report, Apr 4, 4:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
446 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Flash Flood 3 N Saint Paul 38.89N 90.73W
04/04/2025 St. Charles MO Emergency Mngr
A couple of calls into EOC about heavy
flooding on MO-79 north of Dalbow Road.
Extent of actual flooding is unknown.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:05 PM CDT | River Flood Warning | LSX | Saint Charles | 3 days |
| Apr 4, 2:25 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 3 hr |
| Apr 4, 2:48 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Warren | 54 min |
| Apr 4, 3:36 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 2 hr |
| Apr 4, 3:37 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles | 3 hr |
| Apr 4, 3:42 PM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 4 hr |
| Apr 4, 4:18 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Louis | 4 hr |
| Apr 4, 5:33 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 51 min |
| Apr 4, 5:45 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Apr 4, 5:49 PM CDT | Areal Flood Advisory | LSX | Saint Francois, Washington | 38 min |
| Apr 4, 6:08 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 20 min |
| Apr 4, 6:18 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 3 hr |
| Apr 4, 6:24 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 5 hr |
| Apr 4, 6:26 PM CDT | Flash Flood Warning | LSX | Madison, Saint Francois | 5 hr |
| Apr 4, 6:27 PM CDT | Flash Flood Warning | LSX | Saint Francois, Washington | 5 hr |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 7 hr |
| Apr 4, 6:51 PM CDT | Flash Flood Warning | LSX | Jefferson | 7 hr |
| Apr 4, 11:06 AM CDT | River Flood Warning | LSX | Fayette | 5 days |
Nearby
River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.